Advertisement

Nortrel Overdose

Although taking too much Nortrel is unlikely to cause serious problems, it may cause nausea, vomiting, and vaginal bleeding. The specific effects of a Nortrel overdose will vary, depending on how much of the birth control pill was taken and the age and sex of the person who took the overdose. To rule out any problems, make sure to contact your healthcare provider immediately if you have overdosed on Nortrel.

An Overview of a Nortrel Overdose

Nortrel® (norethindrone and ethinyl estradiol) is an oral contraceptive (birth control pill) that is available only by prescription. The effects of a Nortrel overdose, while not usually dangerous, may vary depending on a number of factors, such as the Nortrel dosage and the age and sex of the person who took the overdose.
If you or someone else happens to overdose on Nortrel, seek immediate medical attention.

Effects of a Nortrel Overdose

Just as with any birth control pill, an overdose with Nortrel may cause nausea and vomiting. In females (even in young girls), an overdose of Nortrel may cause vaginal bleeding. In women, a Nortrel overdose is likely to disrupt the menstrual cycle, and another form of birth control, such as condoms, may be recommended for a while. Your healthcare provider can give you further instructions about how and when to restart Nortrel.

Treatment for a Nortrel Overdose

It is not known how best to treat a Nortrel overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
Even though a Nortrel overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Nortrel.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Inattentive Type Adult ADHD